Introduction. Tenofovir disoproxil fumarate (VireadÂ®) is the only nucleotide reverse transcriptase inhibitor currently approved for the treatment of HIV. It is frequently prescribed not only for its efficacy but also for its decreased side effect profile compared with other nucleotide analogs. In addition, it is now increasingly recognized as a cause of acquired Fanconi's syndrome in individuals with HIV. Case presentation. We describe a 48-year-old woman infected with HIV, with chronic renal insufficiency, who developed Fanconi's syndrome after inclusion of tenofovir disoproxil fumarate in her antiretroviral therapy. A whole body bone scintigraphy was performed, revealing an abnormal distribution of radiotracer uptake, with characteristic changes compatible with osteomalacia. All symptoms disappeared after tenofovir discontinuation and mineral supplementation. No other explanation for the sudden and complete resolution of the bone disease was found. Conclusion. The case highlights the role of whole body bone scintigraphy in the diagnosis of tenofovir-related osteomalacia. Â© 2009 licensee BioMed Central Ltd.
Scheda prodotto non validato
Attenzione! I dati visualizzati non sono stati sottoposti a validazione da parte dell'ateneo
|Titolo:||Whole body bone scintigraphy in tenofovir-related osteomalacia: A case report|
|Data di pubblicazione:||2009|
|Appare nelle tipologie:||01.01 - Articolo su rivista|